MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE AIMING ARM FOR TI CANNULATED HUMERAL NAILS-EX; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE AIMING ARM FOR TI CANNULATED HUMERAL NAILS-EX; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.055
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during a demonstration at the hospital, the sales consultant was using instruments from two trays.It was noticed that both spiral blade inserter from each tray and both aiming arms from each tray appeared to have alignment issues.The spiral blade inserter would not align and go through the spiral blade aiming arm.All four devices were not functioning properly.There was no patient involvement.This report is for one (1) spiral blade aiming arm for ti cannulated humeral nails-ex.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device history record (dhr) review: part number: 03.010.055; synthes lot number: 5072310; release to warehouse date: september 06, 2005; manufacturing site: synthes (b)(4); no nonconformance records (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation summary: flow: device interaction/functional customer quality investigation: spiral blade inserter (part: 358.696, lot: 4963299, mfg: 30-mar-2005), spiral blade inserter (part: 358.696, lot: 5638846, mfg: 29-nov-2007), aiming arm (part: 03.010.055, lot: 5072310, mfg: 06-sep-2005), aiming arm (part: 03.010.055, lot: 5649106, mfg: 14-nov-2007) was received at us customer quality.Visual inspection: the aiming arm (part: 03.010.055, lot: 5072310, mfg: 06-sep-2005) was inspected at us cq.Upon visual inspection, it was observed that the aiming arm did not have any defects.Aiming arm shows signs of minimal wear and is in a good condition for its 12-year lifetime.No other issues have been identified.Functional test: the returned spiral blade inserter was not able to be inserted into the spiral blade slot of the aiming arm, but the complaint was contributed by the spiral blade inserter as the blade guide shaft of the spiral blade inserter was flared out.The aiming arm did not have any defects and did not contribute to the complaint condition.The complaint was able to be replicated, therefore the overall complaint is confirmed.The received condition agrees with the complaint description.Dimensional inspection: dimensional analysis was performed on the aiming arm and the diameter of the spiral blade slot of the aiming arm measured 14.11 mm (ca592) that falls within the specification of 14.10 to 14.14 mm, based on aiming arm drawing.Document/specification review: the device drawings were reviewed.No design or manufacturing defect or deficiency was observed during the investigation.A device history review was performed for the returned instrument¿s lot number and no ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Investigation conclusion: the overall complaint condition is confirmed as the spiral blade inserter was not able to be inserted into the spiral blade slot of the aiming arm.The complaint condition was contributed by the spiral blade inserter and not the aiming arm.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: date device returned to manufacturer.H3, h6: the subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL BLADE AIMING ARM FOR TI CANNULATED HUMERAL NAILS-EX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7682441
Report Number2939274-2018-52853
Device Sequence Number1370580
Product Code LXH
UDI-Device Identifier10886982067272
UDI-Public(01)10886982067272
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.055
Device Lot Number5072310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer07/13/2018
08/09/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date07/27/2018
08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1